Flood, Benson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Benson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.069, -99.366 (the zone’s center; the record gives no point)
00 feet MSL over the winter. 40 feet MSL.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
The level of Devils Lake was frozen around 1448.00 feet MSL over the winter. After the ice came out and the spring runoff occurred, the lake level rose to about 1448.40 feet MSL. Water seepage occurred along the roadbed of North Dakota Highway 20 at three locations near St. Michael (on the Spirit Lake Nation reservation). This highway has acted like a dam to the rising waters of Devils Lake, which it was not designed for. If the road caved away, the rushing water would threaten about 15 homes in that area. Work on the Devils Lake outlet to the Sheyenne River was about 80 percent complete, and was expected to be operational by July 2005. Water continued to flow through the Jerusalem Coulee (from Devils Lake) and into Stump Lake. The lake had reportedly risen about 8.5 feet MSL in the past year, closing multiple Nelson county roads. Several farmsteads were also threatened by the rising water levels. Nelson county officials issued an Emergency Declaration on April 19th. County officials were also concerned about response times for emergency vehicles in rural areas around Stump Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 31, 8:30 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 830 PM CST THU MAR 31 2005 FORECAST CHALLENGE CONCERNS TEMPERATURES. CU FIELD PARTIALLY IN RESPONSE TO SHORT WAVE DROPPING THROUGH FA DISSIPATING WITH LOSS OF HEATING RESULTING IN CLEARING ACROSS FA AND SHOULD REMAIN SO WITH DRY COLUMN AND SURFACE HIGH BUILDING INTO FA. RIDGE AXIS ORIENTED ACROSS CENTRAL DAKOTAS BY 12Z KEEPING FA IN WEAK NW FLOW. DRIER LOW LEVEL AIR REACHING WESTERN AF AND SHOULD CONTINUE TO CREEP EAST. WITH ABOVE EXPECT RESPECTABLE TEMPERATURE DROP OVERNIGHT. CURRENT FORECAST TRENDS LOOK REASONABLE SO WILL MAKE ONLY MINOR TWEEKS TO CURRENT FORECAST. OVERALL FORECAST IN GOOD SHAPE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 635 AM CST THU MAR 31 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311435- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 635 AM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RIDDLE
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5447347, 5447348, 5447349.